Expansive homeomorphisms and topological dimension
Author: Ricardo Mañé
Journal: Trans. Amer. Math. Soc. 252 (1979), 313-319
MSC: Primary 58F15; Secondary 54H20
MathSciNet review: 534124
Abstract: Let K be a compact metric space. A homeomorphism is expansive if there exists such that if satisfy for all (where denotes the metric on K) then . We prove that a compact metric space that admits an expansive homeomorphism is finite dimensional and that every minimal set of an expansive homeomorphism is 0-dimensional.
-  Rufus Bowen, Markov partitions and minimal sets for Axiom 𝐴 diffeomorphisms, Amer. J. Math. 92 (1970), 907–918. MR 0277002, https://doi.org/10.2307/2373402
-  Witold Hurewicz and Henry Wallman, Dimension Theory, Princeton Mathematical Series, v. 4, Princeton University Press, Princeton, N. J., 1941. MR 0006493